MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G35550
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) number: k171275.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported via medwatch #5089425, during an unknown procedure involving a patient of unknown age and gender, a micropuncture traditionless stiffened cannula access set sheath sheared off in the right groin.Access was obtained in the right common femoral artery.As the sheath was exchanged, approximately five centimeters of the distal portion of the micropuncture sheath sheared off upon removal of the device.Reportedly, the patient was hospitalized as a result of the event.Additional information regarding event details, patient anatomy and outcome has been requested, but is not available at this time.
 
Additional Manufacturer Narrative
Event summary: as reported via medwatch#5089425, during an unknown procedure involving a patient of unknown age and gender, a micropuncture transitionless stiffened cannula access set sheath sheared off in the right groin.Access was obtained in the right common femoral artery.As the sheath was exchanged, approximately five centimeters of the distal portion of the micropuncture sheath sheared off upon removal of the device.Reportedly, the patient was hospitalized as a result of the event.Investigation/evaluation: reviews of the complaint history, device history record, drawing, manufacturing instructions, quality control procedures, and specifications of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was conducted.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The affected device component is provided by a supplier.The supplier reviewed the manufacturing records for this lot and concluded that there were not any documented anomalies or non-conformances regarding the manufacturing process for the identified lots.Reviews of quality control procedures, manufacturing instructions, specifications, and drawings were also conducted, and no gaps were discovered.The available information provides objective evidence to support that the device was manufactured to specification.Based on the information provided, investigation has concluded that a cause for the device failure could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9135390
Report Number1820334-2019-02455
Device Sequence Number14090132
Product Code DYB
UDI-Device Identifier00827002355507
UDI-Public(01)00827002355507(17)220607(10)9796873
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2022
Device Model NumberG35550
Device Catalogue NumberMPIS-402-10.0-SC-NT-U-SST
Device Lot Number9796873
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/16/2019
Supplement Date Received by Manufacturer03/25/2020
Initial Report FDA Received Date09/30/2019
Supplement Report FDA Received Date04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;